MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV ST; CARDIAC ABLATION PERCUTANEOUS CATHETER

BOSTON SCIENTIFIC CORPORATION INTELLANAV ST; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 87069
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an supraventricular velocity(svt) ablation procedure to treat atrial fibrillation using an intellanav st catheter, the rf power did not increase and was unable to reach the desired temperature output upon attempt to deliver ablation energy.The catheter was exchanged with another of same device.And the procedure was completed.No patient complications were reported.The catheter is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during an supraventricular velocity (svt) ablation procedure to treat atrial fibrillation using an intellanav st catheter, the rf power did not increase and was unable to reach the desired temperature output upon attempt to deliver ablation energy.The catheter was exchanged with another of same device.And the procedure was completed.No patient complications were reported.The catheter is expected to be returned for analysis.
 
Additional Manufacturer Narrative
Upon receipt at boston scientific's post market laboratory the catheter was first visually inspected and no defects were noted.Next they tested the catheter's functional mechanisms by testing the steering knob and tension control knob.Both knobs worked as expected and no abnormal resistances were felt.Next the electrical and magnetic functionality was tested, no open or shorts were detected, however, the magnetic field sensor resistances did not fall within specifications.They then dissected the catheter in order to determine the failure point of the magnetic sensor.The electrical opening was confirmed in the wires.Also the manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.With all available information the allegation was confirmed, as the electrical short could lead to the failure observed in the field.

Brand Name
INTELLANAV ST
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key13672536
Report Number2134265-2022-02488
Device Sequence Number12087896
Product Code LPB
UDI-Device Identifier08714729963974
UDI-Public08714729963974
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P920047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Model Number87069
Device Catalogue Number87069
Device Lot Number0026714660
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight66 KG